Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Amarillo, TX

March 21, 2007Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 21, 2007, 8:38 PM CDT for Donley County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2007, 8:38 PM CDT (01:38 UTC)
Expired
Mar 21, 2007, 9:45 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Donley County, TX

The radar

The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2932 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:40 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 21, 6:40 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT WED MAR 21 2007

.AVIATION...
SFC DRYLINE WILL RETROGRADE THIS EVENING AND TNGT ALONG WITH AN
INCREASE IN MID AND HIGH LVL CLOUDS. FEW SPRINKLES AND ISOLD TSTMS
SHOULD DIMINISH BY MID EVENING. EXPECT STRONG UPPER LOW TO BEGIN
INFLUENCING WX CONDITIONS AT ALL TAF SITES LATER THU...WITH PRECIP
THREAT INCREASING FROM THE S. COULD BE LOW CLOUD DVLPMT LEADING TO
MVFR CIGS LATE TNGT BUT CONFIDENCE LOW AT THIS POINT TO INSERT IN
TAFS. WILL CONTINUE TO MONITOR.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED MAR 21 2007/

DISCUSSION...
DRYLINE OVER FAR EASTERN TX PNHDL AT THIS TIME.  WILL KEEP SLIGT
CHC POPS GOING TNGT AS POTENT LEAD SHORTWAVE MAY CAUSE INSTBY TO
BE RELEASED.  SLY LOW-LVL WINDS TNGT BRING RICHER MSTR INTO FCST
AREA...AND MID-LVL MSTR AND INSTBY INCREASE AS WELL...HELPING TO
SET STAGE FOR TSTMS AS SERIES OF SHORTWAVES ARE EJECTED FROM
DEEPENING H5 LOW OVER SWRN U.S.  HAVE BOOSTED POPS THU THRU FRI NGT
SLGTLY...GOING SLGTLY ABOVE MOS POPS.  EXPECT FRI NGT TO BE PERIOD
OF MOST RAIN AND TSTMS...AS DIFFLUENT UPR FLOW PASSES OVER RICH MSTR
PLUME.  BY SAT...H5 LOW PASSES TO NW OF FCST AREA...WITH SW FLOW
ALOFT BEING MUCH LESS DIFFLUENT...AND SFC BNDRY EXPECTED TO BE
SHIFTED INTO ERN ZONES.  POPS REMAIN IN FCST THRU SAT NGT.  BY
SUN...MSTR EXPECTED TO BE SHUNTED EAST OF FCST AREA.

HAVE STAYED CLOSE TO MOS TEMPS.  HAVE INCREASED QPF...FOLLOWING
PATTERN SUGGESTED BY HPC...BUT LOWERING THE MAXIMUM AMOUNTS.
STILL...LOOKING FOR WIDESPREAD RAIN TOTALS AROUND 2 INCHES FOR TUE
THRU SAT NGT.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Mar 21, 1:00 PM CDT, 7 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED MAR 21 2007

OKZ001>003-TXZ001>020-221000-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS
OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND THIS
EVENING ALONG A DRY LINE.  A CAPPING INVERSION MAY PREVENT
THUNDERSTORM DEVELOPMENT BUT WIND PROFILES SUGGEST THE POSSIBILITY OF
SUPERCELLS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS. DRY AIR IN THE WESTERN AND CENTRAL PANHANDLES WILL COMBINE
WITH BREEZY CONDITIONS...RESULTING IN ELEVATED FIRE DANGER
THROUGH THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THURSDAY THROUGH SATURDAY
NIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS AND
BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING.  OTHERWISE...
SPOTTERS AND EMERGENCY MANAGEMENT GROUPS ARE ENCOURAGED TO MONITOR
FORECASTS AND SUBSEQUENT OUTLOOKS FROM THE NATIONAL WEATHER SERVICE
IN AMARILLO.

GARCIA

In the hours before

Special weather statement, Mar 21, 8:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT WED MAR 21 2007

TXZ019-220200-
DONLEY TX-
829 PM CDT WED MAR 21 2007

...STRONG THUNDERSTORM IN DONLEY COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST
AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:28 PM CDTSevere Thunderstorm WarningAMADonley34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.